Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2016, 7:43 PM CDT for Macon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 27, 2016, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 202 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
319
WUUS53 KEAX 280043
SVREAX
MOC121-280115-
/O.NEW.KEAX.SV.W.0063.160428T0043Z-160428T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ATLANTA...OR
8 MILES SOUTH OF LA PLATA...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA PLATA AND ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MISSOURI.
LAT...LON 3981 9249 3999 9259 4004 9246 4004 9235
3995 9235 3995 9229 3985 9229
TIME...MOT...LOC 0043Z 244DEG 24KT 3990 9245
HAIL...1.00IN
WIND...60MPH
$$
HAWBLITZEL1 follow-up statement
010
WWUS53 KEAX 280108
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT WED APR 27 2016
MOC121-280118-
/O.EXP.KEAX.SV.W.0063.000000T0000Z-160428T0115Z/
MACON MO-
808 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY WILL
EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3981 9249 3999 9259 4004 9246 4004 9235
3995 9235 3995 9229 3985 9229
TIME...MOT...LOC 0106Z 244DEG 24KT 3990 9245
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:31 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 27, 6:31 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 631 PM CDT WED APR 27 2016 .Discussion... Issued at 315 PM CDT WED APR 27 2016 Another evening of active weather looks to be in store for parts of northeast Kansas and northern Missouri tonight as our active pattern looks to continue through the weekend into next week. For the rest of the afternoon and evening hours...our weather will be dominated by a trough swinging northeast across the Central Plains. As the trough lifts across the northwest corner of Missouri the cold air swinging in aloft, and general accent along a front advancing into northwest Missouri, have sparked thunderstorms along the front. Storms moving off the front are heading north-northeast but with the whole trough shifting northeast the front, and associated storms, have already begun to move through northeast Kansas into far northwest Missouri. The storms along this boundary are expected to mostly affect areas along and north of I-35 from Kansas City north to the Iowa border, but there will be a secondary potential for storms farther east late this afternoon and evening as the trough moves a little farther east and helps focus a bit more moisture convergence across a warm front draped across northeast Missouri. Storms moving into northwest Missouri currently are working in an environment with MLCAPE values in the 1000+ J/KG range with Effective Bulk shear gradient of 30 to 40 knots. Add in low LCL height's with the cold core of the trough swinging in aloft, and you have the recipe for low topped severe thunderstorms with hail, wind and isolated tornadoes all possible. That said, the tornado threat itself looks best in north central to far northeast Missouri as you move north of a line from Bethany to Moberly MO where surface winds are backed north of the warm front. Additionally, precipitable weather values continued to run rather high, so any storm that occurs this afternoon or this evening will likely produce torrential rain. Thursday and through the weekend...With the trough moving to our northeast this evening, dragging a cold front across the region, temperatures will be cooler in the days ahead, but given the time of year saying it's going to be cooler is really just saying it's going to be rather nice through the weekend into next week with highs in the 60s to low 70s and lows in the 40s and 50s. However, along with eh cooler temperatures will come some potential for rain and thunderstorms again starting Friday as another trough, currently making landfall across California, will swing across the Central Plains bringing another few days with storm chances. However, today's trough and the cool air it is leaving behind is currently expected to keep the more active or severe thunderstorm activity located in areas well to our south. So, while we expected to get wet this weekend the severe potential is not looking good. And, because it's Spring, there looks to be another potential for storms as we reach Tuesday or Wednesday of next week. Though, the mid-range and ensemble singles for this are looking a bit iffy this far out, so confidence in when and or if precipitation return by the middle of next week is a little low. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 630 PM CDT WED APR 27 2016 VFR conditions have spread across the KC terminals with MVFR clouds still just hanging on across KSTJ. Storms from earlier today have cleared the terminals and will not return other than a chance of showers at the northern KSTJ terminal which might keep the MVFR clouds in up north. Otherwise, skies will start to clear out sometime Thursday with winds veering to the northwest late in the day. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Apr 27, 5:09 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 509 AM CDT WED APR 27 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 509 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL PERIODS OF THUNDERSTORMS ARE LIKELY FRIDAY THROUGH SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Apr 27, 6:05 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HIGGINSVILLE 39.07N 93.72W
04/27/2016 E2.00 INCH LAFAYETTE MO PUBLIC
ESTIMATED FROM PHOTO ON SOCIAL MEDIA
&&
LAFLINLocal storm report, Apr 27, 6:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 1 E WAVERLY 39.21N 93.50W
04/27/2016 E1.00 INCH LAFAYETTE MO CO-OP OBSERVER
&&
LAFLINLocal storm report, Apr 27, 6:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 ESE MARCELINE 39.68N 92.88W
04/27/2016 E1.00 INCH CHARITON MO TRAINED SPOTTER
MOSTLY DIME BUT A FEW ISOLATED STONES UP TO QUARTER SIZE
&&
LAFLINLocal storm report, Apr 27, 6:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MARSHALL 39.12N 93.20W
04/27/2016 E0.75 INCH SALINE MO TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH WINDS
&&
LAFLINLocal storm report, Apr 27, 6:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL MARSHALL 39.12N 93.20W
04/27/2016 E1.25 INCH SALINE MO TRAINED SPOTTER
SIZE HAS INCREASED FROM LAST REPORT
&&
LAFLINLocal storm report, Apr 27, 7:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST NOVINGER 40.23N 92.71W
04/27/2016 E60 MPH ADAIR MO FIRE DEPT/RESCUE
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:21 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Putnam, Schuyler | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.